Alert archive / Colorado / Freeze Warnings in 2018
Freeze Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 14, 2018, 3:51 AM MDT for 18 counties in Colorado. It took effect at Oct 14, 2018, 6:00 PM MDT. It was in force for 16 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 14, 2018, 3:51 AM MDT (09:51 UTC)
- In effect from
- Oct 14, 2018, 6:00 PM MDT
- Expired
- Oct 15, 2018, 10:00 AM MDT
- In force
- 16 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 6:17 PM MDT | SNOW 1.5 | 1 Se Pueblo West, CO | |
| Oct 14, 6:18 PM MDT | SNOW 7.2 | 7 Ese Texas Creek, CO | |
| Oct 14, 6:41 PM MDT | SNOW 2.5 | 1 Ene Pueblo West, CO | |
| Oct 14, 6:45 PM MDT | SNOW 2 | 5 Wnw Pueblo West, CO | |
| Oct 14, 6:59 PM MDT | SNOW 2 | 1 N Pueblo West, CO | |
| Oct 14, 7:06 PM MDT | SNOW 3 | 5 Wnw Pueblo West, CO | |
| Oct 14, 8:24 PM MDT | SNOW 5 | 4 Ne Silver Cliff, CO | |
| Oct 14, 8:45 PM MDT | SNOW 4.3 | 5 Wnw Westcliffe, CO | ADDITIONAL 1.25 INCHES SINCE 5:27 PM. |
| Oct 14, 9:09 PM MDT | SNOW 4 | 2 Se Penrose, CO | |
| Oct 14, 9:13 PM MDT | SNOW 2.5 | 1 Sse Pueblo West, CO | |
| Oct 14, 9:14 PM MDT | SNOW 3 | 1 Ene Pueblo West, CO | |
| Oct 14, 9:37 PM MDT | SNOW 4 | 2 Ese Canon City, CO | |
| Oct 14, 9:56 PM MDT | SNOW 7 | 2 Ssw Wetmore, CO | |
| Oct 15, 8:38 AM MDT | SNOW 7.9 | 7 Ese Texas Creek, CO | 24 HOUR TOTAL. |
| Oct 15, 8:38 AM MDT | SNOW 7.9 | 7 Ese Texas Creek, CO | CORRECTS PREVIOUS SNOW REPORT FROM 7 ESE TEXAS CREEK. 24 HOUR TOTAL. |
| Oct 15, 9:25 AM MDT | SNOW 5.5 | 5 Nne Spanish Peaks, CO | CORRECTS PREVIOUS SNOW REPORT FROM 5 NNE SPANISH PEAKS. |
| Oct 15, 9:25 AM MDT | SNOW 5.5 | 5 Nne Spanish Peaks, CO | |
| Oct 15, 9:49 AM MDT | SNOW 10 | 1 Wsw Hillside, CO | |
| Oct 15, 9:59 AM MDT | SNOW 1 | 2 Wnw Blende, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2303 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS75 KPUB 140951 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 351 AM MDT Sun Oct 14 2018 COZ083>089-093>099-141800- /O.NEW.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 351 AM MDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT MONDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 6 PM this evening to 10 AM MDT Monday. * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ069>071-141800- /O.NEW.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 351 AM MDT Sun Oct 14 2018 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 9 PM this evening to 10 AM MDT Monday. * LOCATION...The San Luis Valley * TEMPERATURE...Minimum temperatures of 15 to 21 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
6 follow-up statements
139 WWUS75 KPUB 141729 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1129 AM MDT Sun Oct 14 2018 COZ083>089-093>099-150130- /O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1129 AM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM MDT MONDAY... * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the Southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ069>071-150130- /O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 1129 AM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... * LOCATION...The San Luis Valley * TEMPERATURE...Minimum temperatures of 15 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
731 WWUS75 KPUB 142137 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 337 PM MDT Sun Oct 14 2018 COZ083>089-093>099-150545- /O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 337 PM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the Southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ069>071-150545- /O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 337 PM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... * LOCATION...The San Luis Valley * TEMPERATURE...Minimum temperatures of 15 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
631 WWUS75 KPUB 142302 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 502 PM MDT Sun Oct 14 2018 COZ083>089-093>099-150715- /O.CON.KPUB.FZ.W.0005.181015T0000Z-181015T1600Z/ Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 502 PM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the Southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ COZ069>071-150715- /O.CON.KPUB.FZ.W.0005.181015T0300Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 502 PM MDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT MONDAY... * LOCATION...The San Luis Valley * TEMPERATURE...Minimum temperatures of 15 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Hodanish
939 WWUS75 KPUB 150626 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1226 AM MDT Mon Oct 15 2018 COZ069>071-083>089-093>099-151430- /O.CON.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1226 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the Southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
037 WWUS75 KPUB 150949 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 349 AM MDT Mon Oct 15 2018 COZ069>071-083>089-093>099-151600- /O.CON.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 349 AM MDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * LOCATION...Eastern Fremont County, the Interstate 25 corridor and all of the Southeastern Colorado Plains. * TEMPERATURE...Minimum temperatures of 10 to 20 degrees * IMPACT...Tender plants will be damaged or killed by the cold. Outdoor irrigation, including garden spigots and sprinkler systems, could be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
634 WWUS75 KPUB 151601 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1001 AM MDT Mon Oct 15 2018 COZ069>071-083>089-093>099-151715- /O.EXP.KPUB.FZ.W.0005.000000T0000Z-181015T1600Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1001 AM MDT Mon Oct 15 2018 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... Temperatures will slowly warm to above freezing through the remainder of the morning. With a hard freeze widespread over all of south central and southeast Colorado this morning, frost and freeze highlights will be discontinued for the remainder of the Fall season. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 11:22 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 13, 11:22 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1122 PM MDT Sat Oct 13 2018 .SHORT TERM...(This evening through Sunday) Issued at 325 PM MDT Sat Oct 13 2018 ...Wintry Conditions Tonight through Sunday... Currently, pleasant weather across all of southern Colorado with clear skies and light to breezy winds. Temperatures span the mid 60s to low 70s across the eastern Colorado plains and Colorado Springs. GOES-16 water vapor imagery shows a shortwave trough dropping south/southeast into southwest Wyoming, and a closed low slowly moving northeast through southern California. Tonight and tomorrow, the northern shortwave will continue to drop south into northwest Colorado this evening, spreading QG forcing for ascent over the state. An associated southwest to northeast oriented jet will also sag south with the shortwave, the right jet entrance region of which will be positioned over southern Colorado, aiding the large scale ascent. The southern wave will help to increase moisture across southern Colorado through the evening as it continues moving east but dampens. Further, a lee trough developing near the Colorado/New Mexico border late this afternoon will help drive moisture north into the eastern Colorado plains. The northern wave will send a cold front down the eastern Colorado plains through the evening, advancing through Colorado Springs area around midnight and across the southern Colorado/New Mexico border by around 3 AM. Along and behind the cold front, winds will increase out of the north to 20-25 mph across the plains, gusting to 30-40 mph through the morning hours, slowly decreasing during the afternoon. Behind the front and under the influence of the aforementioned favorable synoptic scale forcing and favorable moisture, precipitation will quickly develop and fill in from north to south across all of the plains and eastern mountains. Precip beginning as rain will rapidly switch over to snow as the cold air will waste no time funneling into the region. Model soundings across the far eastern plains indicated the potential for a brief period of freezing drizzle before the transition to snow. Winds behind the front become northeasterly/upslope into the southern Sangres, Wets and Raton Mesa, helping to enhance QPF generation in these locations where a Winter Storm Warning is in effect. For days, models have indicated a band of higher QPF developing during the afternoon across the southern plains, extending from the Raton Mesa northeast into Prowers County. Finally, downsloping flow into Colorado Springs and Pueblo may limit precip development, however, strong synoptic scale forcing will still allow for at least minor accumulations. The Winter Weather Advisory remains in effect across the plains. Farther west, snowfall is forecast with this system in the central and southwest mountains, and high valleys, with only up to advisory level accumulations expected. .LONG TERM...(Sunday night through Saturday) Issued at 325 PM MDT Sat Oct 13 2018 The first big push of cold air and winter weather will continue to impact southeast Colorado Sunday night and Monday. Models are in fairly good agreement with the upper trof digging farther southwest and cutting off an upper low over Arizona Monday. This has slowed the progression of the storm system and may prolong snowfall in the southern mountains. Quite a few differences show up in the models in regard to favored locations for snowfall and snow amounts. NAM is a little faster moving precipitation out of the area, while the GFS lingers snowfall longer with higher amounts over the southern Sangres and east side of the San Luis Valley. Snow amounts of 1 to 4 inches continue to look reasonable across the plains. The heaviest amounts will fall over the southern Sangres where 8 to 16 inches is possible. East to northeast surface winds allow colder air to spill into the San Luis Valley Sunday where snowfall of a trace to 3 inches is possible, especially along the east edge of the valley. Snowfall will also diminish over the southeast plains Sunday night with really cold air bringing the first hard freeze to the plains. Travel will be impacted, especially in the southern Colorado mountains. In addition, sprinkler systems and outdoor faucets may freeze if not winterized ahead of the low temperatures Monday and Tuesday mornings. In addition, many trees at the lower elevations have not lost their leaves yet, and we could see some broken tree limbs and power outages. While this is not a big snow maker for the lower elevations, it is the first of the season and fairly early coming in mid-October. A few lingering snow showers are possible in the San Juans into Monday. Models continue to show the cut off upper low sitting over southern Arizona through much of the upcoming week. This will keep periods of snow going in the San Juans, but not a lot of confidence in pinpointing the timing or snow amounts for the upcoming week. Forecast temperatures for the extended period feature very cold low temperatures Tuesday morning with lows in the teens at the higher elevations and low to mid 20s on the plains. Highs Tuesday will begin to warm up with 30s in the mountains and 40s to lower 50s on the plains. Highs Wednesday warm a few degrees. Overall, forecast temperatures are below climatological normals for the period. Lows Monday morning and Tuesday morning will bring a hard freeze and effectively end the growing season across the plains. Stark && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1041 PM MDT Sat Oct 13 2018 A strong cold front was moving across the region at this hour. The front went by KCOS around 0400 UTC and KPUB around 0500 UTC. Gusty northerly winds are occurring behind the front and low cigs were moving south towards the region. Periods of snow are expected to develop at KCOS and KPUB during the early morning hours and last into mid afternoon, with cigs rising and precip ending. Some accumulations are likely at KCOS, with only light precip with little accumulations at KPUB. KALS will see snow showers after sunrise lasting into early afternoon. Brief MVFR will be possible at times with the snow showers. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM Sunday to 6 AM MDT Monday for COZ058>063-076>078-083-085-086-089-093-095>099. Winter Storm Warning from 3 AM Sunday to 6 AM MDT Monday for COZ072>075-079-080-082-087-088-094. Winter Weather Advisory from 9 AM Sunday to noon MDT Monday for COZ067>071. Winter Weather Advisory from 3 AM Sunday to 6 AM MDT Monday for COZ081-084. && SHORT TERM...LINE LONG TERM...STARK AVIATION...HODANISH
Hazardous weather outlook, Oct 13, 7:41 PM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 741 PM MDT Sat Oct 13 2018 COZ058>089-093>099-150145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 741 PM MDT Sat Oct 13 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A strong cold front will blast through eastern Colorado tonight with snow developing behind the front toward morning. Snow accumulations up to 2 inches will be possible over the Pikes Peak Region and southeast mountains as well as Continental Divide locations by sunrise Sunday with just trace amounts elsewhere. Strong northerly winds, gusting around 40 mph at times, will result in areas of blowing snow by Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another storm system will move across the region Sunday through Monday morning, producing generally 3 to 7 inches of new snow for the forecast area. The heaviest snowfall is expected over the eastern and southwestern mountains, in addition to the southern foothills and southern areas along the Raton Mesa, where total amounts in excess of a foot are possible. Gusty winds across the eastern plains Sunday morning will create areas of blowing snow and reduced visibility. Travel on Interstate 25 south of Pueblo Sunday morning, as well as along Highway 160 across La Veta Pass, will likely be difficult. Snow is forecast to come to an end across the area Monday morning, lingering the longest across the southwest mountains. A hard freeze will be possible across all of the southeast Colorado plains early Monday morning as temperatures are expected to fall into the teens to mid 20s. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible after midnight across the Pikes Peak Region, the southeastern mountains as well as over Continental Divide locations.
In the hours before
Local storm report, Oct 14, 2:34 AM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
234 AM MDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM NON-TSTM WND GST 4 S CHERAW 38.05N 103.51W
10/14/2018 M60 MPH OTERO CO ASOS
ASOS STATION LHX, LA JUNTA AIRPORT.
&&Local storm report, Oct 14, 2:35 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
235 AM MDT SUN OCT 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM NON-TSTM WND GST 4 NE BLENDE 38.28N 104.52W
10/14/2018 M60 MPH PUEBLO CO ASOS
ASOS STATION PUB, PUEBLO AIRPORT.
&&Nearby
Freeze Warnings in Colorado, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.